MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LUER-LOK GAMMA IRRADIATED; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LUER-LOK GAMMA IRRADIATED; PISTON SYRINGE
Catalog Number 304406
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.The customer's address is unknown.New jersey (nj), usa has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 10ml luer-lok gamma irradiated had a crack and leaked.The following information was provided by the initial reporter: material no.: 304406, batch no.: 8324556.It was reported that there is a crack around the bottom of the luer lock hub and there was leakage back into the plunger portion of the syringe.Per supplier notification customer report "leakage was at the hub" was not confirmed.Returned coset syringe was connected to flow-through housing and swan-ganz catheter model 151f7 from lab for priming.No leakage was detected from the syringe during priming.However cracks was found around the bottom of the luer lock.The cracks did not extend to the barrel or male luer of the syringe thus did not cause any leakage.Customer report of "leaking back into the plunger portion of the syringe" was also not confirmed.Coset system was primed and went through multiple cycles of aspiration and injection at rate 10cc in 4 seconds (as recommended by vigilance user manual).No leakage was detected from the coset system during the cycles of aspiration and injection.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-02-08.H6: investigation summary.A physical sample and two photos displaying the luer potion of a loose syringe were received and evaluated.It was observed in the sample provided, there was a 10ml syringe inside an unknown injection device with an infusion device attached.The physical syringe inside appeared to be consistent with the photo provided.It was observed in the photo that there was a crack around the base of the luer.Based on the verbatim, testing was performed, and no leakage was observed.Therefore, the leakage defect was not confirmed.Potential root cause for the cracked luer defect could not be confirmed based on the evidence provided.The syringe was used in an unknown assembly process after leaving the manufacturing site.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that syringe 10ml luer-lok gamma irradiated had a crack and leaked.The following information was provided by the initial reporter: material no.: 304406, batch no.: 8324556.It was reported that there is a crack around the bottom of the luer lock hub and there was leakage back into the plunger portion of the syringe.Per supplier notification.Customer report "leakage was at the hub" was not confirmed.Returned coset syringe was connected to flow-through housing and swan-ganz catheter model 151f7 from lab for priming.No leakage was detected from the syringe during priming.However cracks was found around the bottom of the luer lock.The cracks did not extend to the barrel or male luer of the syringe thus did not cause any leakage.Customer report of "leaking back into the plunger portion of the syringe" was also not confirmed.Coset system was primed and went through multiple cycles of aspiration and injection at rate 10cc in 4 seconds (as recommended by vigilance user manual).No leakage was detected from the coset system during the cycles of aspiration and injection.

Brand Name
SYRINGE 10ML LUER-LOK GAMMA IRRADIATED
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11317300
Report Number1213809-2021-00076
Device Sequence Number2737205
Product Code FMF
UDI-Device Identifier00382903044061
UDI-Public00382903044061
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number304406
Device Lot Number8324556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date02/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1